Alert archive / North Carolina / Tornado Warnings in 2020

Tornado Warning 29, NWS Raleigh, NC

December 24, 2020Johnston County, Wayne County, North Carolina

NWS Raleigh, NC issued this tornado warning at Dec 24, 2020, 3:15 PM EST for Johnston County, Wayne County, North Carolina. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 24, 2020, 3:15 PM EST (20:15 UTC)
Expired
Dec 24, 2020, 3:33 PM EST
In force
18 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Johnston County, NC, Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 55 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 24, 2:19 PM ESTTornado WatchSPC9 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2020-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2020-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1064 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

400 
WFUS52 KRAH 242015
TORRAH
NCC101-191-242100-
/O.NEW.KRAH.TO.W.0029.201224T2015Z-201224T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
315 PM EST Thu Dec 24 2020

The National Weather Service in Raleigh has issued a

* Tornado Warning for...
  Wayne County in central North Carolina...
  Southeastern Johnston County in central North Carolina...

* Until 400 PM EST.
    
* At 315 PM EST, a severe thunderstorm capable of producing a tornado
  was located 11 miles northwest of Mount Olive, moving northeast at
  35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Goldsboro around 335 PM EST.
  Fremont around 345 PM EST.

Other locations impacted by this tornadic thunderstorm include
Mar-Mac, Brogden, Nahunta, Elroy and Grantham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3537 7781 3521 7819 3523 7824 3535 7830
      3559 7800 3559 7782 3543 7783 3540 7780
TIME...MOT...LOC 2015Z 227DEG 29KT 3534 7817 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

23
1 follow-up statement
374 
WWUS52 KRAH 242033
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
333 PM EST Thu Dec 24 2020

NCC101-191-242041-
/O.CAN.KRAH.TO.W.0029.000000T0000Z-201224T2100Z/
Wayne NC-Johnston NC-
333 PM EST Thu Dec 24 2020

...THE TORNADO WARNING FOR WAYNE AND SOUTHEASTERN JOHNSTON COUNTIES
IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM EST for central North
Carolina.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.

Remember, a Tornado Warning still remains in effect for western 
portions of Wayne County, as a trailing supercell moves through the 
area.  

LAT...LON 3537 7781 3521 7819 3523 7824 3535 7830
      3559 7800 3559 7782 3543 7783 3540 7780
TIME...MOT...LOC 2031Z 227DEG 29KT 3543 7805 

$$

23

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Dec 24, 2:08 PM EST, 1 hour 7 minutes earlier.

Area forecast discussion, Dec 24, 2:08 PM EST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
208 PM EST Thu Dec 24 2020

.SYNOPSIS...
A strong cold front will blast east across NC late this afternoon
and evening. Arctic high pressure will then build across the region
Christmas Day through the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 925 AM Thursday...

...Wind Advisory in effect through 1 AM along and east of
I-95...

Rare late December Slight to Enhanced Threat of Severe
Storms and Tornadoes (mainly east of I-95 from 300 PM into the
evening).

There is a threat of damaging wind gusts with a line of
showers/isolated thunderstorms in the west late afternoon,
surging/translating eastward late afternoon through the evening. The
threat is highest in the east given the expected potential warm
sector, but lack of near surface destablization may end up a
limiting factor for much of the Piedmont and possibly many areas.

There appears to be two main chances of severe weather (both late
afternoon and evening). The first will be the threat of scattered to
numerous thunderstorms (mainly in the Coastal Plain / east of I-95)
between 300 PM and early evening. This is where a few rotating
storms may evolve along and east of the pre-frontal trough or CAD
boundary. This threat may end up more in ILM/MHX regions. Then, all
areas have the risk of strong wind gusts with the main line of
convection that will affect the western Piedmont 4-6 PM, then race
east through the entire region between 6-10 PM. Details below.

The latest satellite data indicated the evolution of the storm
system had begun over the lower Mississippi Valley region, spreading
NE toward the TN Valley. Showers were increasing along with the
narrow convective line along the trailing cold front. A couple of
major players to discuss continue to be the developing large scale
lift and associated strong height falls that will spread toward the
region later today. The mid/upper level wind profiles suggest 130+
jet aloft will surge NE across western NC and VA late this afternoon
into the evening. At the surface, a rapidly deepening low pressure is
forecast to track NE through western NC into VA at the same time.

A warm front is forecast to lift northward into portions of eastern
NC this afternoon as a low level SE-S jet develops to over 50kt.
This occurs as the upper level wind max approaches and the surface
low deepens to our west.

Just how far inland this warm front can penetrate will be a critical
key factor to the evolution of a potential major severe weather and
possibly a rare tornado "heart of the winter season" tornado outbreak
for eastern NC later this afternoon into the evening.

Right now... it appears that there may be some negating factors for
areas west of Interstate 95 which, include the typical issue of lack
of instability due to In-Situ CAD, which may even be enhanced by the
evolution of a pre-frontal line of showers/convection. Early today,
showers are expected to overspread much of western and central NC,
including the Triangle region. This rain will fall into an air mass
that is currently depicting dew points in the upper 30s and 40s,
with temperatures in the 40s to lower 50s. The surface winds were
already NE over the Blue Ridge Foothills, where the light showers
have already initiated diabatic processes and evaporative cooling.
Therefore, there will be a developing In-Situ CAD over the Piedmont
this morning greatly stabilizing that region. It is unclear how deep
into the Coastal Plain this CAD will stabilize the boundary layer
and for how long.

However, CAMS appear to be on to this potential and suggest CAD
boundary (stable west - becoming unstable east) will develop in the
vicinity of the eastern Piedmont/Sandhills late morning or early
afternoon. This is where a line of initial convection (showers) is
depicted to develop. This line then moves NE through much of our
eastern zones, except possibly the SE Coastal Plain (GSB/Clinton),
which may get into a more established warm sector. If this occurs,
then much of our region (except portions of the Coastal Plain) may
be allowed to be trimmed back from the severe threat by a full
category as rain/low clouds stabilize the Piedmont into the
afternoon, with little instability (surface based).

It would be the E or SE Coastal Plain (depending on the potential
evolution of that initial line of showers/ pre-frontal convection)
that may be at most risk for rotating storms near the low level
boundary - where that sets up. If this does indeed occur, then the
far eastern zones of the Interstate 95 corridor east to the coast
and Outer Banks would be the likely area to destabilize enough for a
potential tornado problem between 21z and 03z or so tonight.

As for the line of convection associated with the eastward surging
cold front from the west, it appears the timing will be 20z through
23z in the west (Triad), around 23z to 01z into the Triangle and
FAY, and blowing east through the Coastal Plain between 01z and 04z.
Depending on the amount of destabilization (or lack thereof)... this
intense cold front with impressive wind fields suggests the treat of
widespread damaging wind gusts in the QLCS to 50kt and the potential
for isolated tornadoes. That threat will depend on how much CAD can
be scoured out of the Piedmont (and currently that looks unlikely
for the western Piedmont). To the east, areas along and east of a
line extending from Rockingham to Raleigh to Henderson appear to
have a slight risk, with potentially a low end Enhanced Risk along
the Interstate 95 corridor eastward to the coast this evening. This
is a situation that depends on quite a few evolving parameters and
one that will likely change as the day wears on (treat as a
nowcasting issue with intense data / radar / satellite analysis
needed through the time the cold front is safely east of the area.

Severe potential will evolve through the day, so look for updates.

QPF of 0.75 to 1.25 expected through the event. Even through a quick
0.50 to 0.75 will likely occur in 30-45 minutes this evening with the
intense line - localized minor urban and poor drainage flooding is
anticipated.

Sensible weather... Showery and windy today with south winds
increasing to 15-30 mph, strongest winds in the east this afternoon.
Severe storms with supercell or tornado potential mainly I-95
eastward between 3-7 PM (temps in the 50s NW to near 70 over the
Coastal Plain) this afternoon. Then, the line of convection with the
intense cold front to the west will surge east through the entire area
between late afternoon and mid-evening, with a period of very heavy rain and
potentially winds gusts to 45-50kt, esp. in the east (best instability).

Winds shift to the west with strong CAA after the fropa, with a
chance of a few snow showers before the precipitation ends in the
NW Piedmont (8-11 PM). NO accum. expected. Lows in the upper 20s NW
to 40 SE with clearing by daybreak.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
As of 200 PM Thursday...

...Cold and blustery conditions Christmas Day with the potential for
a passing snow shower or flurries...

An anomalously deep upper low/trough(-2 to -3 S.D)moving through the
Deep South and SE US Christmas Day and Night will escort in the
coldest air of the season into the Carolinas Christmas Day and
night. In the wake of the cold front that will be moving out into
the Atlantic Christmas morning, a ~1028mb surface high diving into
the Deep South will drive strong cold dry air advection throughout
the day, resulting in very minimal temperature recovery/warming
Christmas day. With the calendar day high likely to occur right
after midnight at most locations, daytime highs are expected to
range from lower/mid 30s NW to upper 30s/near 40 SE, with temps
falling during the afternoon. The strong CAA will also result in
frequent NWLY winds gusts of 20 to 30 mph, strongest in the east,
which will also make it feel even colder, producing wind chills in
the lower/mid 20s NW to lower 30s SE.

Finally, although moisture will be limited and fleeting, the
incredibly strong upper forcing associated with the ~250 meter H5
falls pivoting through the region will be more than enough to
squeeze out what moisture there is, to produce some flurries and/or
passing snow shower by late morning and into the afternoon. No snow
accumulation is expected, but it will be a nice sight as any snow on
Christmas Day is a rarity across central NC.

The wind gusts will abate Christmas evening which will lead us to
the coldest night of the season. Lows in 15-20 north to lower 20s
SE, so bundle up in multiple layers if you plan to be outdoors.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 200 PM Thursday...

After the cold upper trough lifts NE, and out of the region during
the day on Saturday, central NC will be under the influence of quasi-
zonal flow aloft through Tuesday. Temperatures will gradually
moderate to near normal by Sunday and then slightly above normal on
Monday as a moisture deprived cold front moves through the area.

Renewed CAA will in the wake of the cold Monday night through
Tuesday, will lower temps back to near or slightly below normal. The
next chance of precip looks to arrive by late Wednesday and into
Thursday with models indicating the potential a wet CAD event across
the NC Piedmont as another strong/amplified upper trough over the
central US moves into the region. At this time, p-type looks to be
all rain due to the transit nature of the parent high.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 102 PM Thursday...

IFR/MVFR conditions to start the TAF period as widespread rain
showers with embedded thunderstorms track from south to north across
central NC. Expecting a period of potentially severe thunderstorms
spreading from west to east tied to a strong cold front, especially
at RDU/FAY/RWI. The timing is roughly 21Z to 00Z at GSO/INT. Further
east, scattered thunderstorms will exist up to 22Z, with a line of
storms likely developing shortly thereafter at RDU/FAY/RWI, pushing
through by 02Z at RDU/FAY and 06Z at RWI. Ceilings will remain at or
below LIFR at GSO/INT through 03Z, improving to VFR by 08Z.
Elsewhere, IFR/MVFR ceilings, with brief periods of LIFR in
thunderstorms, will improve to VFR by 12Z. Out ahead of the front,
gusty southerly winds up to 30 knots, becoming west-northwest at 15-
25 knots between 04 and 08Z after the cold frontal passage.

Outlook: Beyond 18Z Friday, arctic high pressure and drier weather
will take over, with VFR conditions building across central NC.
Gusty west-northwest winds will persist on Friday up to 30 knots,
decreasing to around 5-10 knots and becoming southwesterly on
Saturday.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 1 AM EST Friday for NCZ011-027-028-042-043-
078-088-089.

&&

SYNOPSIS...Badgett/MWS
NEAR TERM...Badgett
SHORT TERM...CBL
LONG TERM...CBL
AVIATION...Kren
Hazardous weather outlook, Dec 24, 2:26 PM EST, 49 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
226 PM EST Thu Dec 24 2020

NCZ011-027-028-042-043-078-088-089-251930-
Halifax-Nash-Edgecombe-Johnston-Wilson-Wayne-Cumberland-Sampson-
226 PM EST Thu Dec 24 2020

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY...
...TORNADO WATCH 518 IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.

Damaging wind gusts and a few tornadoes will be possible. The timing
of the severe threat appears to be two fold. The first will arrive
between 300 PM and 600 PM, when the potential for scattered severe
thunderstorms will be possible. The main hazards will be damaging
wind and the threat of tornadoes. Finally, a line of thunderstorms,
capable of producing widespread damaging wind gusts to 60 mph, can be
expected between 700 PM and 1000 PM. This will be the strong cold
front pushing through the region at that time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Very cold air is expected Friday night. Lows will dip to near 20
at most locations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ007>009-021>025-038>040-073>076-083-084-251930-
Person-Granville-Vance-Forsyth-Guilford-Alamance-Orange-Durham-
Davidson-Randolph-Chatham-Stanly-Montgomery-Moore-Lee-Anson-Richmond-
226 PM EST Thu Dec 24 2020

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

There is a risk of severe thunderstorms late this afternoon and
early evening. An intense line of showers and isolated thunderstorms
will accompany a strong cold front. The timing of the front should
be between 500 PM and 800 PM. Brief wind gusts to 50 to 60 mph will
be possible, along with heavy rainfall as the line moves through. An
isolated tornado will be possible, mainly east of the Triad.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Very cold air will arrive Friday and last into the weekend. Lows in
the teens are expected Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ010-026-041-077-085-086-251930-
Warren-Franklin-Wake-Harnett-Scotland-Hoke-
226 PM EST Thu Dec 24 2020

...TORNADO WATCH 518 IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Damaging wind gusts and a few tornadoes will be possible. The timing
of the severe threat appears to be two fold. The first will arrive
between 300 PM and 600 PM, when the potential for scattered severe
thunderstorms will be possible. The main hazards will be damaging
wind and the threat of tornadoes. Finally, a line of thunderstorms,
capable of producing widespread damaging wind gusts to 60 mph, can be
expected between 700 PM and 1000 PM. This will be the strong cold
front pushing through the region at that time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Very cold air will arrive Friday and last into the weekend. Lows in
the teens are expected Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Dec 24, 12:12 PM EST, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1212 PM EST Thu Dec 24 2020

NCZ041-042-077-088-089-241815-
Johnston NC-Sampson NC-Harnett NC-Wake NC-Cumberland NC-
1212 PM EST Thu Dec 24 2020

...A LINE OF HEAVY RAIN SHOWERS WILL AFFECT NORTHWESTERN SAMPSON...
HARNETT...CUMBERLAND...WAKE AND JOHNSTON COUNTIES UNTIL 115 PM EST...

At 1210 PM EST, Doppler radar was tracking a line of heavy rain
showers along a line extending from 9 miles northeast of Pope AFB to
near Chadbourn. Movement was north at 55 mph.

Wind gusts up to 50 mph will be possible with these showers.

Locations impacted include...
Raleigh, Fayetteville, Cary, Smithfield, Lillington, Fort Bragg, Wake
Forest, Garner, Fuquay-Varina and Clayton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around light outdoor objects.

Doppler radar has indicated weak rotation with a few of the showers.
If the rotation strengthens, a warning may need to be issued.
Monitor local radio stations and available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3489 7893 3495 7903 3503 7908 3538 7910
      3558 7892 3561 7899 3587 7889 3587 7883
      3593 7880 3592 7875 3607 7868 3593 7835
      3587 7828 3579 7825 3485 7850 3483 7890
TIME...MOT...LOC 1710Z 189DEG 47KT 3525 7886 3435 7886

10
Special weather statement, Dec 24, 1:17 PM EST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Raleigh NC
117 PM EST Thu Dec 24 2020

NCZ008>010-026-027-041>043-077-078-089-241915-
Nash NC-Johnston NC-Franklin NC-Sampson NC-Vance NC-Harnett NC-
Warren NC-Wake NC-Granville NC-Wayne NC-Wilson NC-
117 PM EST Thu Dec 24 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN WAYNE...NASH...
WARREN...VANCE...NORTHERN SAMPSON...NORTHEASTERN HARNETT...CENTRAL
GRANVILLE...CENTRAL WAKE...WESTERN WILSON...JOHNSTON AND FRANKLIN
COUNTIES UNTIL 215 PM EST...

At 115 PM EST, Doppler radar was tracking a line of strong showers
and isolated thunderstorms along a line extending from 6 miles south
of Wake Forest to 9 miles northwest of Clinton to near Ammon.
Movement was northeast at 45 mph.

Wind gusts up to 45 mph will be possible with these storms.

Locations impacted include...
Raleigh, Henderson, Smithfield, Clinton, Oxford, Nashville,
Creedmoor, Louisburg, Warrenton and Wilson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
light outdoor objects.

Doppler radar has indicated weak rotation with a few of these
showers over Sampson county. If the storm rotation strengthens, a
warning may need to be issued. Monitor local radio stations and
available television stations for additional information and
possible warnings from the National Weather Service.

&&

LAT...LON 3654 7790 3638 7791 3620 7801 3618 7795
      3585 7794 3518 7811 3518 7817 3503 7816
      3485 7849 3553 7870 3608 7870 3654 7862
TIME...MOT...LOC 1815Z 204DEG 38KT 3589 7855 3508 7847 3483 7854

10
Special weather statement, Dec 24, 2:33 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Raleigh NC
233 PM EST Thu Dec 24 2020

NCZ009>011-026>028-041>043-078-088-089-242030-
Edgecombe NC-Nash NC-Johnston NC-Franklin NC-Sampson NC-Vance NC-
Warren NC-Wake NC-Halifax NC-Wayne NC-Cumberland NC-Wilson NC-
233 PM EST Thu Dec 24 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WAYNE...NASH...
WARREN...EASTERN VANCE...SAMPSON...EDGECOMBE...EASTERN CUMBERLAND...
HALIFAX...EAST CENTRAL WAKE...WILSON...JOHNSTON AND FRANKLIN COUNTIES
UNTIL 330 PM EST...

At 231 PM EST, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 6 miles southeast of
Warrenton to 11 miles northwest of Mount Olive to Bayboro. Movement
was northeast at 60 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Rocky Mount, Goldsboro, Roanoke Rapids, Tarboro, Smithfield, Clinton,
Nashville, Louisburg, Warrenton and Halifax.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around light outdoor objects.

Doppler radar has indicated weak rotation with these storms. If the
rotation strengthens, a warning may need to be issued. Monitor local
radio stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 1000 PM EST for central North
Carolina.

LAT...LON 3651 7790 3648 7764 3632 7757 3632 7744
      3610 7723 3600 7741 3583 7735 3557 7782
      3518 7783 3519 7816 3490 7815 3474 7820
      3471 7811 3456 7825 3485 7850 3484 7890
      3533 7853 3654 7831 3655 7811 3654 7790
TIME...MOT...LOC 1931Z 205DEG 50KT 3634 7807 3528 7824 3400 7902

10

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 9:24 AM ESTWind AdvisoryRAHCumberland, Edgecombe, Halifax, Johnston, Nash, Sampson and 2 more16 hr
Dec 24, 12:12 PM ESTSpecial Weather StatementRAHCumberland, Harnett, Johnston, Wake63 min
Dec 24, 1:17 PM ESTSpecial Weather StatementRAHFranklin, Granville, Johnston, Nash, Sampson, Vance and 2 more58 min
Dec 24, 2:33 PM ESTSpecial Weather StatementRAHEdgecombe, Franklin, Halifax, Johnston, Nash, Sampson and 3 more57 min
Dec 24, 2:35 PM ESTTornado WarningRAHJohnston, Sampson, Wayne40 min
Dec 24, 2:46 PM ESTTornado WarningRAHCumberland, Sampson14 min
Dec 24, 2:59 PM ESTTornado WarningRAHCumberland, Sampson31 min
Dec 24, 3:28 PM ESTTornado WarningRAHJohnston, Sampson, Wayne32 min
Dec 24, 3:37 PM ESTSpecial Weather StatementRAHWilson23 min
Dec 24, 3:45 PM ESTSevere Thunderstorm WarningRAHFranklin, Johnston, Wake30 min
Dec 24, 3:54 PM ESTTornado WarningRAHCumberland, Sampson36 min
Dec 24, 3:58 PM ESTTornado WarningRAHEdgecombe, Johnston, Nash, Wayne, Wilson32 min
Dec 24, 4:27 PM ESTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash, Wilson64 min
Dec 24, 4:30 PM ESTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne, Wilson60 min
Dec 24, 4:50 PM ESTSpecial Weather StatementRAHSampson55 min
Dec 24, 5:36 PM ESTSpecial Weather StatementRAHEdgecombe, Halifax, Wayne54 min
Dec 24, 6:03 PM ESTAreal Flood AdvisoryRAHEdgecombe, Halifax, Nash, Wayne, Wilson3 hr

Nearby

Tornado Warnings in North Carolina, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.